Alert archive / Ohio / River Flood Watches in 2017

River Flood Watch 6, NWS Northern Indiana

March 31, 2017Williams County, Ohio

NWS Northern Indiana issued this river flood watch at Mar 31, 2017, 11:55 AM EDT for Williams County, Ohio. It took effect at Apr 2, 2017, 2:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2017, 11:55 AM EDT (15:55 UTC)
In effect from
Apr 2, 2017, 2:00 PM EDT
Expired
Apr 4, 2017, 2:00 AM EDT
In force
36 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Mar 31, 6:33 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Mar 31, 6:33 AM EDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
633 AM EDT Fri Mar 31 2017

.SYNOPSIS...
Issued at 500 AM EDT Fri Mar 31 2017

Scattered showers are expected today as low pressure moves across
our area. High pressure will build into the Midwest over the
weekend providing fair weather with seasonable temperatures. Highs
today will range from 43 north to 54 south. Highs this weekend
will be in the 50s with lows in the 30s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 456 AM EDT Fri Mar 31 2017

An upper low over Illinois early this morning will drift east and
bring more showers to the forecast area today. The system was
occluding so the moisture flux into this system had already
diminished significantly. Rainfall amounts should be light today
as very chilly spreads back into the area. Lowered highs several
degrees over northern areas favoring cooler guidance given an
initial cool marine flow off Lake Erie. Skies should remain cloudy
today with the low in the vicinity, but some clearing is possible
over northwest Indiana and far southwest Lower Michigan late
tonight as high pressure builds into the area.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 456 AM EDT Fri Mar 31 2017

There will only be a short break in the wet weather before chances
for rain increase early next week. Two more rain-laden systems will
affect the forecast area from Sunday night through Wednesday.  Rain
is expected to develop Sunday night and continue into Monday night.
Precipitable water values are forecast to be very high again and
approach the climate maxes between 1.25 and 1.30 inches. It looks
like rainfall amounts with this early week system will be similar
the widespread amounts of this last system between 0.75 to 1.25
inches. Locally heavier amounts over 2 inches are likely. The ECMWF
indicated around 3 inches of rain is possible over northwest Ohio
from these 2 systems by Wednesday afternoon. After a short break
Tuesday, more rain is likely Wednesday. Thermal profiles favor all
rain for both of these systems. GFS ensembles indicate moderate
flooding is possible in northwest Ohio by the middle of next week.
Will mention flooding concerns in the Hazardous Weather Outlook
Product.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 634 AM EDT Fri Mar 31 2017

Sfc low passing near FWA attm will move east across OH today.
IFR/LIFR widespread north of the low track should cont to impact
the terminals today. Sct showers also have been occurring in the
deformation zone n-nw of the upr low this morning. Similar
activity will likely occur across nrn IN at least through this
morning as the upr low moves east. Hard to place exact location or
timing of these shra so plan to continue with just vcsh in the
tafs. Drier air will move into the area from the nw tonight. This
should result in low ceilings scattering out at SBN around 06z,
but, FWA may stay socked in until after daybreak Saturday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 AM EDT Saturday for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 31, 5:43 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
543 AM EDT Fri Mar 31 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
543 AM EDT Fri Mar 31 2017 /443 AM CDT Fri Mar 31 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Two more rounds of rain are expected during the first half of next
week. The rainfall from late Sunday through Wednesday will cause
rises on rivers and bring the potential for river flooding. In
addition, flooding of some lowlands is likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-010945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
543 AM EDT Fri Mar 31 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft area expected today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:34 AM EDTSmall Craft AdvisoryIWX23 hr
Mar 31, 6:38 AM EDTRiver Flood WarningIWXAllen, DeKalb13 days
Mar 30, 8:59 PM EDTSpecial Weather StatementIWXAllen, Henry, Paulding, Putnam, Van Wert46 min
Mar 30, 10:24 PM EDTRiver Flood WarningIWXDefiance, Fulton, Williams15 days

Nearby

River Flood Watches in Ohio, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.